Jump to content

Jackjones: I'm going mad


Jackjones

Recommended Posts

Ok never posted on anything like this before but I seriously need help.

Was on 40mg paroxetine for 3.5 years. My decision to come off..various reasons but started to feel 'drugged' and felt like I didn't really care about anything.

Visited my GP who got me off partnering within a month. I now feel like I'm going crazy.

Went down to 30mg for 5 days, 20mg for 5 days, 10mg for 5 days,5 mg for 5 days, 5mg alternate days then stop.

Initially felt great then bam, I feel like my head is going to explode. I'm so angry ask the time, I cry for no reason, I'm snappy with my kids, my family are concerned but don't support me coming off the medication. Been reading a few things and it doesn't seem my symptoms are unusual but to me they are almost unbearable.

Does it get better??

Link to comment
  • Moderator Emeritus

Hi JJ,

 

Welcome to SA.  The first thing we need to know is when did you take your last 5mg dose.  Once we know that we can offer suggestions about what you can do.  I'll work on my information providing post now.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator Emeritus

It most certainly sounds like you are suffering from withdrawal symptoms from tapering too quickly.  SA recommends a taper of no more than 10% of the previous followed by a holding period of about 4 weeks to allow the brain to adapt to not getting as much of the drug.

 

Is paroxetine the only drug you are taking?

 

I could see you were online and I was hoping that you might be able to post before I finished typing this up so I could give you a suggested dose.  I suggest you read the links below, especially the one about Reinstatement and then post any questions that you have here in your Intro/Update topic.

 

The idea of reinstatement is take a very small amount of the drug so that you can handle the symptoms, not necessarily to get rid of the symptoms completely, then to stabilise and in a few months time after stabilising you can then do a slow taper.  We can suggest a small dose for you to try.  Please do not go back on your previous dose as it may have been several weeks, or maybe months, since you stopped and your brain will have already made some changes during that time.

 

Once you reinstatement you might find that your symptoms begin to lessen within the first day.  When I tried to drop my dose by 50% and then updosed by 25%, my symptoms starting easing after about 4 hours.

 

It will be helpful if you would Please put your Withdrawal History in Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years.  Please include all prescription, non-prescription drugs and supplements you are currently taking.  If you are using a phone there are instructions in Posts 9 & 10.

 

Before you begin tapering what you need to know


About reinstating and stabilizing to reduce withdrawal symptoms

 

Why taper by 10% of my dosage?


Dr Joseph Glenmullen's WD Symptoms Checklist

 

Tips for tapering off Paxil (paroxetine)

 

What should I expect from my doctor about withdrawal symptoms?


How do you talk to a doctor about tapering and withdrawal?

 

These helped me to understand SA's recommendations:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

You have found the right place for support and information and you can ask questions here in your Intro/Update topic and journal your progress.  Click "Follow" top right and you will be notified when someone responds.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Welcome Jackjones

Are you able to do a drug sig as moderator chessie requested.

You are exhibiting classic ssri withdrawal symptoms.

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy